Hail, Lucas
- When
- March 20, 6:01 PM EST
- Where
- Lucas County, Maumee
- Measured
- 0.75 in hail
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.167, -83.400
Penny size hail was observed.
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 20, 2:35 PM EST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 235 PM EST THU MAR 20 2003 A COMPLICATED WEATHER PATTERN WILL PERSIST OVER THE AREA THROUGH THE PERIOD. AT THIS TIME CONVECTION FIRING OVER PARTS OF THE CWA ASSOCIATED WITH A UPPER LEVEL DISTURBANCE MOVING OVER THE AREA. MUCH OF THE THUNDERSTORM ACTIVITY SHOULD BECOME SCATTERED AFTER SUNSET...HOWEVER STRONG DYNAMICS WILL MOVE NORTHWARD OVER THE FORECAST AREA AROUND 12Z. WIDESPREAD SHOWERS AND THUNDERSTORMS SHOULD BE OVER THE FORECAST AREA BY 12Z. I WILL KEEP HIGH LIKELY POPS OVER THE AREA ALL NIGHT DESPITE A LIKELY BREAK IN THE PRECIPITATION THIS EVENING. FRONT WILL MOVE THROUGH OHIO FRIDAY DURING THE DAY. PRECIPITATION SHOULD BE WIDESPREAD IN THE MORNING HOURS AND SHOULD DECREASE TO SCATTERED PRECIPITATION IN THE AFTERNOON AS THE FRONT MOVES EAST. 850 MB TEMPS DROP TO -2 TO -4 OVER THE AREA AFTER 00Z. A THREAT DOES EXIST FOR THE PRECIPITATION TO CHANGE OVER TO SNOW. THE UPPER LEVEL LOW WILL MOVE OVER NORTHERN OHIO DURING THE AFTERNOON ON SATURDAY. SCATTERED CONVECTIVE SHOWERS ARE LIKELY TO FORM UNDERNEATH THE UPPER AIR SYSTEM. THE AIR IS COLD ENOUGH FOR A MIX OF SOME SNOW SHOWERS. I WILL KEEP HIGH CHC POPS OVER THE FORECAST AREA. A SERIES OF SYSTEMS WILL CONTINUE THROUGH NEXT WEEK. I MADE NO MAJOR ADJUSTMENTS TO THE EXTENDED. I WILL STAY CLOSE TO GUIDANCE TEMPERATURES. I WILL LOWER THE HIGH TEMPS FOR FRIDAY A FEW DEGREES. WITH WIDESPREAD PRECIPITATION THE TEMPS ARE LIKELY TO STAY A FEW DEGREES LOWER. .CLE... OH...NONE. PA...NONE. GARNET
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 455 AM EST THU MAR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL OCCUR OVER MUCH OF THE AREA TODAY THOUGH MAINLY DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT THAT THE THUNDERSTORMS COULD BE SEVERE OVER WESTERN AND CENTRAL AREAS OF OHIO...WEST OF ABOUT A TOLEDO MANSFIELD LINE. THE MAIN THREAT OF SEVERE WEATHER WOULD BE FOR LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The Cleveland radar (KCLE), 132 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
10 hail. Local standard time, as filed.
Penny size hail was observed.
Quarter size hail was observed.
Penny size hail was observed just south of Toledo.
Penny size hail was observed.
Penny size hail was observed on the west side of Findlay.
Penny size hail was observed.
Quarter size hail was observed near Findlay.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347834, 5346893, 5346894, 5346895, 5347833, 5347832, 5347831, 5347830, 5346897, 5346896.